Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 14, 2023, 7:04 PM EDT for Bristol County, Plymouth County, Massachusetts; Newport County, Rhode Island. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2023, 7:04 PM EDT (23:04 UTC)
- Expired
- Jun 14, 2023, 7:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Plymouth County, MA, Newport County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:20 PM EDT | TSTM WND DMG | New Bedford, MA | Tree down blocking Rte 140 north bound near exit 7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
803
WUUS51 KBOX 142304
SVRBOX
MAC005-023-RIC005-142345-
/O.NEW.KBOX.SV.W.0008.230614T2304Z-230614T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
704 PM EDT Wed Jun 14 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
South central Plymouth County in southeastern Massachusetts...
Southeastern Bristol County in southeastern Massachusetts...
East central Newport County in Rhode Island...
* Until 745 PM EDT.
* At 704 PM EDT, a severe thunderstorm was located near Dartmouth,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
New Bedford, Dartmouth, Marion, Middleborough, Wareham, Fairhaven,
Tiverton, Westport, Carver, Acushnet, Freetown, Mattapoisett,
Rochester and Little Compton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4150 7112 4157 7118 4187 7079 4168 7072
4170 7073 4172 7075 4164 7077 4166 7082
4163 7087 4158 7082 4165 7092 4159 7090
4161 7091 4161 7092 4158 7093 4160 7096
4152 7095 4152 7096 4153 7096 4149 7104
TIME...MOT...LOC 2304Z 238DEG 24KT 4156 7098
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Frank2 follow-up statements
141
WWUS51 KBOX 142315
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
715 PM EDT Wed Jun 14 2023
RIC005-142324-
/O.CAN.KBOX.SV.W.0008.000000T0000Z-230614T2345Z/
Newport RI-
715 PM EDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWPORT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4149 7106 4165 7108 4187 7079 4168 7072
4170 7073 4172 7075 4164 7077 4166 7082
4163 7087 4158 7082 4165 7092 4159 7090
4161 7091 4161 7092 4160 7092 4160 7096
4152 7095 4152 7096 4153 7096 4149 7104
TIME...MOT...LOC 2314Z 222DEG 23KT 4170 7091
$$
MAC005-023-142345-
/O.CON.KBOX.SV.W.0008.000000T0000Z-230614T2345Z/
Plymouth MA-Bristol MA-
715 PM EDT Wed Jun 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL PLYMOUTH AND SOUTHEASTERN BRISTOL COUNTIES...
At 714 PM EDT, a severe thunderstorm was located over Acushnet, or
over New Bedford, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
New Bedford, Dartmouth, Marion, Middleborough, Wareham, Fairhaven,
Westport, Carver, Acushnet, Freetown, Mattapoisett and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4149 7106 4165 7108 4187 7079 4168 7072
4170 7073 4172 7075 4164 7077 4166 7082
4163 7087 4158 7082 4165 7092 4159 7090
4161 7091 4161 7092 4160 7092 4160 7096
4152 7095 4152 7096 4153 7096 4149 7104
TIME...MOT...LOC 2314Z 222DEG 23KT 4170 7091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Frank413
WWUS51 KBOX 142340
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
740 PM EDT Wed Jun 14 2023
MAC005-023-142350-
/O.EXP.KBOX.SV.W.0008.000000T0000Z-230614T2345Z/
Plymouth MA-Bristol MA-
740 PM EDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PLYMOUTH AND
SOUTHEASTERN BRISTOL COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4149 7106 4165 7108 4187 7079 4168 7072
4170 7073 4172 7075 4164 7077 4166 7082
4163 7087 4158 7082 4165 7092 4159 7090
4161 7091 4161 7092 4160 7092 4160 7096
4152 7095 4152 7096 4153 7096 4149 7104
TIME...MOT...LOC 2340Z 238DEG 24KT 4179 7072
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:20 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 14, 2:20 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 220 PM EDT Wed Jun 14 2023 .SYNOPSIS... Scattered showers and thunderstorms moving through southern New England this afternoon and evening. A few strong to severe thunderstorms are possible with the main threats of hail and damaging wind gusts. Our pattern remains unsettled later this week into early next week, with scattered showers and thunderstorms. Temperatures will be near to slightly below normal. && .NEAR TERM /UNTIL 6 AM Thursday/... Highlights * Strong to severe thunderstorms possible across southern New England. Main threats are large hail and damaging wind gusts. A cutoff low is initially located over northern PA/central NY early this afternoon. The cutoff will rotate eastward into southern New England this evening. The cutoff will lift into Maine by early Thu. Low pressure will rotate into southern New England tonight and the cold front associated with it will slides through the south coast by late tonight. The surface low will lift into the Gulf of Maine by early Thu. Main concern in the forecast is the strong to severe thunderstorm risk across southern New England as we head into the evening. At this point am leaning toward the ARW and NSSL WRF guidance as it has pegged current storm activity fairly well along with the synoptic scale features. Will first start off with the limiting factor with the activity at the moment is the effective deep layer shear is somewhat marginal with SPC Mesoanalysis showing 20-30 kts. This is anticipated to increase especially across the south coast as the mid level jet pushes in as the cutoff lifts into our area. The effective shear should increase to around 40 kts across the south coast. This will combine with sfc based CAPE values of roughly 500-1500 J/kg with the highest values across the south coast. As we head into the evening the instability will wane, but mid level lapse rates will be increasing. This may be enough to keep activity together as it moves into an increasing stable airmass. Low level lapse rates are around 7-9 degrees Celsius per km before they diminish this evening, while mid level lapse rates increase to 6-8 degrees Celsius as the upper low is moving in, which is also when we will see 500 temps cooling to -15 to -20 degrees Celsius. Looks like the best shot for the 60+ degree dew points is also across the south coast per the latest HREF, which is doing well based on the latest observations. There is more than sufficient CAPE within the hail growth zone and given the cooler air moving in aloft am expecting there to be a risk of large hail and gusty winds as the scattered storms move through. As previously mentioned there is a bit of backing across the CT Valley as the LLJ is increasing and winds backing. This is progged well by 100+ m2/s2 across the CT Valley late this afternoon along with low LCL heights, so there is a low risk of a tornado as indicated by the HREF. The latest NCAR HRRR Neural Network guidance falls in line with current severe timing thinking of roughly 21-01Z as the deep layer shear is increasing with the highest probs across the south coast. This matches well the SPC SREF Craven Brooks Sig Svr greater than 10k highest probs and HRRR SCRAM values. Cannot completely rule out stronger storms further to the north, across MA. At this point the deep layer shear/instability overlap is across the south coast, so will need to keep an eye on things. Should see the activity diminish as instability wanes tonight. After 9 PM think that there still could be a few lingering showers with the low lifting through into early Thu. Will see high temps top out in the mid 70s to low 80s across the region today. Tonight low temps bottom out in the 50s. && .SHORT TERM /THURSDAY/... Highlights * Generally dry, but there could be a few spot showers across the interior. Caught under cyclonic flow through this period. A shortwave ridge will build across the eastern Great Lakes into New England. A shortwave may still rotate through northern New England toward southern New England by the afternoon. A surface trough will be over the region during this period. Main focus of the forecast was on the near term period, but given the shortwave digging toward the region during the afternoon there could be a few spot showers. Am not overly confident in this risk as the mid levels will be drying. As a result have dialed back precip chances and honestly think for most it will be dry, but there could be a few spot showers. Expecting some downsloping as flow aloft shifts to the W/NW. Will see temperatures warming at 925 hPa to 15 to 20 degrees Celsius. Bumped temps up to the 75th percentile of guidance, which results in highs ranging from the low 70s to the low 80s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 1140 AM Update: Key Points: * Wet weather pattern with near or slightly below normal temps * Low risk of severe weather Saturday Amplified and blocky upper air pattern is expected to persist into next week per ensembles. Building upper ridge over northern Plains will help another cutoff low form over eastern Great Lakes by end of week which meanders over New England this weekend. By the middle of next week, there are signs that Rex block pattern may take shape as upper ridge becomes more W-E oriented from Great Lakes to Northeast and a closed low develops near TN Valley. This all means a continuation of near to slightly below normal temperatures through the middle of next week along with scattered showers or thunderstorms at times. Main concern is potential for severe weather Saturday - right now it's a low risk but something to monitor in coming days. Ensembles show decent probabilities of 1000-1500 J/kg of CAPE along with fairly steep lapse rates (given presence of cold pool aloft associated with cutoff low) but shear is relatively weak. However, in these situations we can often see higher CAPE values compensate for lack of deep shear. Colorado State Machine Learning probs also have low probabilities centered over southern New England. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Overall high confidence through Wednesday. Scattered showers and thunderstorms with localized MVFR/IFR develop in western New England after 18z and should reach coastal terminals closer to 22-23z, outside of cape Cod and Islands where storms are not expected. Most TAF sites have TS for a 2-3 hour window. S/SW winds 10-15kt with coastal sea breezes, although winds along coast should turn S later in day. Scattered showers/storms end this evening followed by lower-end VFR or MVFR cigs tonight and possibly into Thu. S/SW winds 5-10kt shift to W overnight and Thu. KBOS Terminal...Moderate confidence in TAF. E wind should shift to S around 21-22z. Fairly confident that window for TS is 23z-01z. KBDL Terminal...High confidence in TAF. Fairly confident on TS timing from 18z-21z. Outlook /Thursday Night through Sunday/... Thursday Night: VFR. Friday: VFR. Chance SHRA, chance TSRA. Friday Night: Mainly VFR, with local IFR possible. SHRA likely, slight chance TSRA. Saturday: MVFR/IFR conditions possible. SHRA likely, chance TSRA. Saturday Night: Mainly VFR, with local IFR possible. Chance SHRA, slight chance TSRA. Sunday: Mainly VFR, with local IFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Through Tonight...High confidence. Scattered showers with isolated thunderstorms late this afternoon into the evening. Any stronger storms may produce strong to damaging wind gusts, large hail, reduced visibility and rough seas. Late tonight there may still be a few lingering showers. Winds out of the S at 10-15 kts with gusts up to 20 kts. Tonight winds will shift to the SW at 10-20 kts and gusts of 15-20 kts. There may be a few gusts to 25 kts across the southern waters late. Seas 2-4 ft, but portions of the southern outer waters may approach 5 ft. Given the marginal nature am holding off on a SCA. Thursday...High confidence. Dry with winds SW 10-15 kts gusting to 20 kts over the southern waters. Seas 2-4 ft. Outlook /Thursday Night through Sunday/... Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Friday: Winds less than 25 kt. Chance of rain showers. Friday Night through Saturday: Winds less than 25 kt. Rain showers likely, isolated thunderstorms. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...BL/JWD NEAR TERM...BL SHORT TERM...BL LONG TERM...JWD AVIATION...JWD MARINE...BL/JWD
Hazardous weather outlook, Jun 14, 4:09 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Wed Jun 14 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-152015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 409 PM EDT Wed Jun 14 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-152015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Wed Jun 14 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jun 14, 5:04 PM EDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
504 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 1 S Gill 42.64N 72.50W
06/14/2023 Franklin MA Fire Dept/Rescue
Tree knocked down on Main Road. Time
estimated from radar.
0430 PM Tstm Wnd Dmg 1 SSE Northfield 42.70N 72.43W
06/14/2023 Franklin MA Fire Dept/Rescue
Trees knocked down on Warwick and
Strowbridge Roads in Northfield. Time
estimated by radar.
&&Special weather statement, Jun 14, 5:32 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
532 PM EDT Wed Jun 14 2023
MAZ004-005-012-026-142215-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
532 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern
Worcester and northwestern Middlesex Counties through 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sterling, or near Leominster, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Worcester, Leominster, Fitchburg, Holden, Clinton, Pepperell, Groton,
Lunenburg, Townsend, Lancaster, Rutland, Sterling, West Boylston,
Ayer, Westminster, Shirley, Harvard, Ashburnham, Boylston and
Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4270 7152 4270 7151 4231 7176 4240 7193
4271 7185
TIME...MOT...LOC 2132Z 198DEG 21KT 4242 7177
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 5:48 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
548 PM EDT Wed Jun 14 2023
MAZ004-010>012-142230-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
548 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southwestern
Worcester, eastern Hampshire and east central Hampden Counties
through 630 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brookfield, or 15 miles southwest of Worcester, moving north at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Southbridge, Charlton, Palmer, Spencer, Ware, Sturbridge, Monson,
Rutland, Barre, Warren, Paxton, North Brookfield, West Brookfield,
Brimfield, Brookfield, Hardwick, Holland, East Brookfield, Oakham and
Wales.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4204 7205 4210 7233 4239 7223 4235 7195
TIME...MOT...LOC 2147Z 198DEG 21KT 4217 7209
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 6:15 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
615 PM EDT Wed Jun 14 2023
MAZ004>006-026-142315-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
615 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of west central Essex,
east central Worcester and north central Middlesex Counties through
715 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Marlborough, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Marlborough, Chelmsford,
Andover, Dracut, Tewksbury, Westford, Acton, Hudson, Concord,
Sudbury, Clinton, Pepperell, Tyngsborough, Groton, Maynard and
Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4273 7112 4233 7153 4243 7168 4271 7163
4270 7129 4273 7127 4275 7123 4274 7119
4275 7118
TIME...MOT...LOC 2215Z 227DEG 20KT 4243 7158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 6:50 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
650 PM EDT Wed Jun 14 2023
MAZ020-RIZ007-142330-
Southern Bristol MA-Newport RI-
650 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Bristol
and southeastern Newport Counties through 730 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Little Compton, or 10 miles east of Newport, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
New Bedford, Dartmouth, Portsmouth, Fairhaven, Tiverton, Westport and
Little Compton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4152 7121 4153 7126 4153 7121 4156 7121
4170 7095 4160 7082 4158 7082 4165 7092
4159 7090 4161 7092 4158 7093 4160 7096
4153 7096 4149 7104 4151 7107 4150 7113
4146 7117
TIME...MOT...LOC 2249Z 237DEG 24KT 4150 7113
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 6:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
651 PM EDT Wed Jun 14 2023
MAZ013-016>019-142330-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Eastern Norfolk MA-Western Plymouth MA-
651 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of east central
Norfolk, northwestern Plymouth and north central Bristol Counties
through 730 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brockton, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Brockton, Weymouth, Braintree, Randolph, Stoughton, Bridgewater,
Marshfield, Easton, Hingham, Scituate, Pembroke, Sharon, Rockland,
Abington, Duxbury, Whitman, Hanover, East Bridgewater, Holbrook and
Norwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4197 7102 4211 7115 4226 7089 4225 7088
4227 7086 4224 7077 4225 7077 4220 7072
4221 7071 4217 7071 4217 7073 4215 7071
4216 7071 4216 7070 4210 7066
TIME...MOT...LOC 2251Z 237DEG 24KT 4208 7100
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:40 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 65 min |
| Jun 14, 4:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 39 min |
| Jun 14, 4:53 PM EDT | Special Weather Statement | BOX | Worcester | 67 min |
| Jun 14, 5:32 PM EDT | Special Weather Statement | BOX | Middlesex | 43 min |
| Jun 14, 5:48 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jun 14, 6:15 PM EDT | Special Weather Statement | BOX | Middlesex | 60 min |
| Jun 14, 6:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 14, 6:50 PM EDT | Special Weather Statement | BOX | Bristol | 40 min |
| Jun 14, 6:51 PM EDT | Special Weather Statement | BOX | Plymouth | 39 min |
| Jun 14, 7:12 PM EDT | Special Weather Statement | BOX | Essex | 63 min |
| Jun 14, 7:20 PM EDT | Special Weather Statement | BOX | Plymouth | 55 min |
| Jun 14, 7:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 14, 7:27 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 48 min |
| Jun 14, 7:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jun 14, 7:52 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Jun 14, 7:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 14, 7:58 PM EDT | Special Marine Warning | BOX | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2023Severe Thunderstorm Warnings in Rhode Island, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.